MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2050-150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right common femoral artery with heavy calcification.The 5x150 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was attempted to be inflated once but it was noted to be punctured around 8 atmospheres.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture was confirmed.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19818663
Report Number2024168-2024-08740
Device Sequence Number8709269
Product Code LIT
UDI-Device Identifier08717648155222
UDI-Public(01)08717648155222(17)260531(10)21201G2
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberB2050-150
Device Catalogue NumberB2050-150
Device Lot Number21201G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale